Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Taking aspirin because of pacemaker, blisters and bruising on lower legs, unstopped bleeding during biopsy, advised to discontinue aspirin. Safe?

I have been taking low regimen aspirin for over 11 years due to the fact that I have a pacemaker. Recently, we have noticed blood blister-looking areas and bruising on the lower legs. In a biopsy done recently, the bleeding was excessive and finally did stop. My primary care physician has suggested I discontinue the aspirin until he gets the blood work back. I;m not sure what my cardiologist .will think about that.
Asked On : Sun, 12 Aug 2012
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
Thanks for posting your question here, I will try to answer it as best I can.

One of the effects of aspirin is that it reduces the clotting capacity of your blood, sometimes we want that and thats why prescribe it to patients, other times it because of its other features.
In your case you are bleeding too much, that is shown by the bruising and excessive bleeding during your biopsy, as such yes it is a good idea to discontinue the aspirin for now because it can you to die by blood loss.
If you're worried, give your cardiologist a call and I am sure he will agree with this step, as it is the most logical one.
Once we have your blood report back, hopefully we can diagnose what is wrong with you.

I hope this answered your question.
Answered: Sat, 29 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor